Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#330139] of Alessandro Arlotto

Papers Published

  1. Arlotto, A; Steele, JM, Optimal Online Selection of an Alternating Subsequence: A Central Limit Theorem, Advances in Applied Probability, vol. 46 no. 2 (June, 2014), pp. 536-559, Cambridge University Press (CUP) [doi]
    (last updated on 2021/07/30)

    Abstract:
    We analyze the optimal policy for the sequential selection of an alternating subsequence from a sequence ofnindependent observations from a continuous distributionF, and we prove a central limit theorem for the number of selections made by that policy. The proof exploits the backward recursion of dynamic programming and assembles a detailed understanding of the associated value functions and selection rules.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320